Hail, Harmon
- When
- April 28, 4:15 PM CST
- Where
- Harmon County, 3 mi SW of Vinson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.867, -99.900
Hail was reported on Highway 30, two miles south of Highway 9.
6 hail, 3 flash flood, 2 thunderstorm wind, 1 tornado, 1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 28, 2:03 PM CST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 303 PM CDT FRI APR 28 2006 .DISCUSSION... CONVECTION IS INCREASING THIS AFTERNOON ACROSS THE AREA AHEAD OF STORM SYSTEM TO THE WEST. HAVE GOTTEN SOME CLEARING AND HEATING IN A SMALL PERT OF SOUTHWEST PART OF THE AREA AND ACROSS THE TEXAS SOUTH PLAINS AND SOUTHERN PANHANDLE WHICH HAS ALLOWED SURFACE- BASED INSTABILITY TO DEVELOP. INSTABILITY WILL BE MORE ELEVATED IN NATURE FARTHER WHERE CLOUDS HAVE KEPT SURFACE TEMPERATURES LOWER. WILL INCLUDE SEVERE WORDING IN THE ZONES AREAWIDE. EXPECT THUNDERSTORMS TO BECOME MORE WIDESPREAD ACROSS THE AREA THROUGH THE EVENING HOURS. AND HAVE KEPT THE CATEGORICAL POPS IN MOST AREAS. THERE ARE SIGNS OF DRYSLOT DEVELOPING THAT MAY IMPACT EXTENT OF PRECIPITATION IN SOUTHWESTERN OR WESTERN PORTIONS OF THE AREA LATER THIS EVENING... BUT STILL THINK CHANCES OF RAIN ARE HIGH BEFORE THIS. SOME PORTIONS OF NOBLE AND KAY COUNTIES RECEIVED HEAVY RAIN TODAY... BUT THE HIGHEST CHANCES OF HEAVY RAIN THIS EVENING WILL LIKELY BE FARTHER SOUTH SO HAVE NOT ISSUED FFA IN THIS AREA. PRECIPITATION CHANCES WILL CONTINUE INTO THE SECOND PERIOD AHEAD OF THE SURFACE FRONT THAT IS CURRENTLY MOVING INTO THE NORTHWEST CORNER OF THE AREA. EVEN AFTER THIS FRONT MOVES THROUGH... SOME INSTABILITY CLOSER TO THE UPPER LOW IS SUFFICIENT TO KEEP SOME CHANCE POPS IN THE FORECAST...ESPECIALLY IN NORTH CENTRAL OKLAHOMA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 55 67 49 78 / 100 40 20 10 HOBART OK 52 71 48 80 / 100 20 10 10 WICHITA FALLS TX 56 74 50 84 / 100 30 10 10 GAGE OK 46 65 45 78 / 90 30 20 10 PONCA CITY OK 54 64 48 74 / 100 50 40 20 DURANT OK 61 71 51 81 / 100 70 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT FRI APR 28 2006
OKZ004>048-050>052-TXZ083>090-291300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 PM CDT FRI APR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PARTS OF NORTH
TEXAS. THERE IS A SLIGHT RISK ACROSS THE REMAINDER OF NORTH TEXAS
AND ALL OF WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS SOUTH OF A LINE FROM QUANAH...TO VERNON...
AND ARCHER CITY. THE SLIGHT RISK AREA IS NORTH OF THE MODERATE RISK
AREA.
TIMING...
SEVERE THUNDERSTORMS ARE POSSIBLE ANYTIME THIS AFTERNOON AND
EVENING...WITH SEVERE THUNDERSTORM CHANCES GRADUALLY DIMINISHING
LATER TONIGHT.
IMPACTS...
SUPERCELLS ARE POSSIBLE ACROSS THE MODERATE RISK AREA...WHICH MAY BE
ACCOMPANIED BY GOLFBALL SIZE HAIL...WINDS TO 70 MPH...AND TORNADOES.
ACROSS THE SLIGHT RISK AREA...QUARTER SIZE HAIL IS THE PRIMARY
CONCERN.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT.
DISCUSSION...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE DEVELOPING THIS
AFTERNOON AND TONIGHT ACROSS THE SLIGHT RISK AREA...AS A COLD FRONT
MOVES THROUGH...AND AN UPPER LOW APPROACHES. STORMS IN THE SLIGHT
RISK AREA WILL CONTAIN WEAK TO MODERATE INSTABILITY AND MARGINAL
WIND SHEAR...WITH QUARTER SIZE HAIL POSSIBLE WITH A FEW STORMS.
ADDITIONAL STORMS WILL DEVELOP THIS AFTERNOON IN VICINITY OF A
SURFACE LOW...WARM FRONT...AND DRYLINE...IN WEST TEXAS... IN THE
SOUTHEAST PART OF THE TEXAS PANHANDLE... OR FARTHER SOUTH TOWARD
LUBBOCK AND ABILENE. THESE STORMS WILL BE IN AN ENVIRONMENT WITH
GREATER INSTABILITY AND SHEAR THAN THE STORMS FARTHER NORTH...AND
COULD BECOME SUPERCELLS ACROSS THE MODERATE RISK AREA...WITH
GOLFBALL SIZE HAIL...WINDS TO 70 MPH...AND TORNADOES POSSIBLE. THESE
STORMS MAY EVENTUALLY MERGE INTO ONE OR MORE CLUSTERS OF STORMS
OVERNIGHT...WITH SEVERE WEATHER CHANCES DIMINISHING LATER TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED ACROSS MUCH
OF TEXAS AND OKLAHOMA FROM LATE TODAY THROUGH TONIGHT. THERE IS A
POSSIBILITY OF LOCALLY HEAVY THUNDERSTORMS RESULTING IN EXCESSIVE
SHORT-DURATION RAINFALL RATES...AND LOCAL FLOODING...ESPECIALLY
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
STORMS MAY CONTINUE ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA AND
NORTH TEXAS INTO EASTERN OKLAHOMA SATURDAY MORNING. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE INTO THE AFTERNOON HOURS SATURDAY.
A FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO SOUTHEAST OKLAHOMA
MONDAY. THUNDERSTORM CHANCES RETURN TO THE AREA AGAIN WEDNESDAY AND
THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
CMSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 315 PM CDT FRI APR 28 2006 OKZ024-025-027>029-282045- CANADIAN OK-OKLAHOMA OK-CLEVELAND OK-GRADY OK-MCCLAIN OK- 315 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... GRADY...MCCLAIN AND OKLAHOMA COUNTIES. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING SOUTH OF OKLAHOMA CITY METRO AREA WILL CONTINUE TO MOVE NORTHEAST AROUND 40 MPH. A FEW OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT FRI APR 28 2006 TXZ087-282115- KNOX TX- 354 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHEAST OF GILLILAND TO 13 MILES SOUTH OF KNOX CITY AT 354 PM CDT...MOVING EAST AT 20 MPH. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 448 PM CDT FRI APR 28 2006 OKZ033-282215- HARMON OK- 448 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY. AT 448 PM...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF SHAMROCK IN COLLINGSWORTH COUNTY...MOVING NORTHEAST AT 35 MPH. GOLFBALL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM. ON ITS PRESENT COURSE...THIS STORM WILL MOVE INTO WESTERN HARMON COUNTY BETWEEN 510 PM AND 520 PM. PEOPLE IN HARMON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 457 PM CDT FRI APR 28 2006 OKZ033-282215- HARMON OK- 457 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARMON COUNTY. AT 457 PM...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELLINGTON IN COLLINGSWORTH COUNTY...MOVING NORTHEAST AT 40 MPH. HALF DOLLAR SIZE HAIL MAY ACCOMPANY THIS STORM AS IT APPROACHES WESTERN HARMON COUNTY. PEOPLE IN HARMON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 509 PM CDT FRI APR 28 2006 TXZ085-282230- WILBARGER TX- 509 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY. AT 509 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR GRAYBACK...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...FREQUENT LIGHTNING...AND TORRENTIAL RAIN ARE LIKELY. PEOPLE IN WILBARGER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT FRI APR 28 2006 OKZ019-020-026-282230- PAYNE OK-LOGAN OK-LINCOLN OK- 513 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN AND PAYNE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF MERIDIAN AT 513 PM CDT...MOVING NORTHEAST AT 50 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE EXPECTED.
The Altus AFB radar (KFDR), 101 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
6 hail, 3 flash flood, 2 thunderstorm wind, 1 tornado, 1 flood. Local standard time, as filed.
Hail was reported on Highway 30, two miles south of Highway 9.
Hail was reported on Highway 9. Hail broke several car windshields.
Street signs were blown down at Highway 9 and Highway 30.
Large hail combined with strong winds caused damage to several homes and businesses. Many homes had numerous windows broken by the hail. The homes also had significant damage to sides of the house and to roofs. The vinyl siding on the front of the Vinson First Baptist Church was also heavily damaged.
Large hail combined with gusty winds caused significant hail damage in the Jaybuckle area, 4 miles north of Reed. The home had several broken windows and damaged shutters. The house also sustained significant hail damage to the roof.
A brief tornado was seen by several storm chasers and a television crew. This tornado touched down north of Mangum, near Highway 283. No damage was reported.
Heavy rainfall amounts of 2.5 to 5 inches produced flash flooding during the late evening of April 28 in Kay County where Ponca City law enforcement reported numerous residential roads closed due to high water on the west side of Ponca City at 9:05 pm CST.
Widespread rainfall totals of 5 to 10 inches generated heavy runoff and flash flooding across most of Love County in south central Oklahoma during the late evening of April 28 and early morning of April 29. At 9:00 pm CST, the Love County emergency manager reported widespread flash flooding throughout the county and within the city of Marietta.
Widespread rainfall totals of 5 to 10 inches generated heavy runoff and flash flooding across most of Marshall County in south central Oklahoma during the late evening of April 28 and early morning of April 29. Law enforcement personnel reported flash flooding at 10:04 pm CST 1 mile west of Kingston in Marshall County where U.S. Highway 70 was closed due to high water flowing over the roadway.
Heavy rains in a 24 hour period on April 28-29 produced heavy runoff that resulted in riverine flooding in southeastern Oklahoma. Minor rural flooding occurred along Clear Boggy Creek in Atoka county on April 29-May 1 after the Clear Boggy Creek basin received rainfall amounts of 2.5 to 4+ inches. The Clear Boggy Creek near Caney, OK crested at 20.5 feet, 1.5 feet above flood stage, at 2:00 pm CST on April 29, and remained above flood stage from 9:30 am CST on April 29 to 3:00 am CST on May 1. In addition, moderate rises were also observed on the Blue River and Muddy Boggy Creek in southeastern Oklahoma during this period.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyThe tornado archive for Oklahoma, 2006Warnings in Oklahoma, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501796, 5501797, 5501798, 5501802, 5501799, 5501800, 5501852, 5501801, 5501853, 5501856, 5501854, 5501855, 5501857.